MAUDE Adverse Event Report: AESCULAP AG INSULATED OUTER TUBE 5/5MM 310MM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

AESCULAP AG INSULATED OUTER TUBE 5/5MM 310MM; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Model Number PM973R
Medical Device Problem Code Arcing (2583)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/18/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturing site evaluation: investigation on-going.Additional information / investigation results will be provided in a supplemental report.
 
Event or Problem Description
It was reported to aesculap inc.That metzenbaum serrated scissors (part # po004r) were used during a urology procedure performed (b)(6) 2021.According to the complainant, during the procedure, the surgeon used the scissors with a monopolar connection to take down some adhesions and it arced near the distal end of the insulation.The system settings were noted as being 30 cut/30 coag.The insulation passed the insulation test during reprocessing prior to the case.No injuries to the patient, the arcing hit the abdominal wall and no bowel was burned.The complaint device was available to be returned to the manufacturer for evaluation.No patient harm was reported as a result of this event.Reporedly, the arcing hit the abdominal wall, but no bowel burn occurred.Although requested, additional information has not been made available.The malfunction is filed under aag reference xc (b)(4).
 
Additional Manufacturer Narrative
Corrected information - b5 (item code changed + involved components added), d1, d2, d4 (part #, udi), g4 (pma/510(k) number).Investigation results: visual investigation: vigilance investigator carried out the pictorial documentation visually and microscopically.Visually, the instrument arrived in a used condition.Near the distal end, a damage at the insulation can be found.All components have been forwarded to the q-coordinator of the production plant in charge for investigation.Detailed investigation report attached to corresponding pc notification.Excerpt of investigation report: "actual condition: the outer tube is heavily melted at the distal end on the opposite side to the inscription.Otherwise, the outer tube meets all requirements.Cause: possible user error: the outer tube pm973r was in contact with a very hot surface." batch history review: due to the fact that no lot number was provided, a review of the device history records for the complained device is not possible.Conclusion and measures / preventive measures: based upon the investigation results a clear root cause conclusion cannot be drawn.There is no indication for a material-, manufacturing- or design-related failure.Based upon the investigations results a capa is not necessary.
 
Event or Problem Description
Correction/additional information: item code changed to pm973r - insulated outer tube 5/5mm 310mm.Involved components added: po603r - jaw ins.Metzenbaum scissors 5mm 310mm - lot unknown.Po958r - monopolar handle without ratchet - lot unknown.

Brand Name
INSULATED OUTER TUBE 5/5MM 310MM
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
AESCULAP AG
po box 40
tuttlingen, 78501
GM  78501
Manufacturer (Section G)
AESCULAP AG
po box 40
tuttlingen, 78501
GM   78501
Manufacturer Contact
christian von der grün
po box 40
tuttlingen, 78501
GM   78501
MDR Report Key11308920
Report Number9610612-2021-00073
Device Sequence Number19123950
Product Code GEI
UDI-Device Identifier04038653260140
UDI-Public4038653260140
Combination Product (Y/N)N
Initial Reporter StateID
Initial Reporter CountryUS
PMA/510(K) Number
K001330
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 11/08/2021
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberPM973R
Device Catalogue NumberPM973R
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2021
Supplement Date Received by Manufacturer10/12/2021
Initial Report FDA Received Date02/10/2021
Supplement Report FDA Received Date11/08/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
PO603R - LOT UNKNOWN; PO958R - LOT UNKNOWN
Patient SexUnknown